MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT ULTRAMINI METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT ULTRAMINI METER; GLUCOSE MONITORING SYS/KIT
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Headache (1880); Nausea (1970); Dizziness (2194)
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2019, the lay user/patient contacted lifescan (lfs), alleging that her onetouch ultra mini meter displayed inaccurately erratic results.The complaint was classified based on the customer care advocate (cca) documentation.The patient reported that the subject meter started reading inaccurately erratic on (b)(6) 2019, 11:30pm.She reportedly obtained alleged inaccurately erratic blood glucose results of ¿145, and 95mg/dl¿, performed less than 20 minutes apart.Based on statistical methodology, the calculated difference between the reported results, exceeds lfs¿ precision criteria.The patient stated that half an hour prior to obtaining these readings she experienced the symptom of ¿headache , nausea and dizziness¿.The patient manages her diabetes with diet and exercise and reported that she self treated with food ¿strawberry flavoured yogurt and fruits¿.The patient denied that she used another device to obtain a blood glucose result.At the time of troubleshooting, the cca noted that the subject meter was set to the correct unit of measure and the samples had been taken from the same approved sample site.The patient described the correct testing steps.She confirmed that her test strips were within expiry date and had been stored correctly in an intact vial.The patient was not in possession of control solution to perform a test.Replacement products were sent to the patient.Based on the information provided, there is no indication that the subject meter caused or contributed to a serious injury adverse event.The patient had become symptomatic prior to attempting.The patient did not develop signs/symptoms suggestive of a serious injury, nor did she receive medical intervention for an acute blood glucose excursion.However, this complaint is being reported as a malfunction because the calculated difference between the reported results falls outside lfs¿ precision criteria and the alleged inaccuracy was not resolved during troubleshooting.

Brand Name
OT ULTRAMINI METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key8630788
Report Number3008382007-2019-01692
Device Sequence Number1643778
Product Code NBW
UDI-Device Identifier00353885008167
UDI-Public00353885008167
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K061118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date05/20/2019
Device Age62 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2019
Initial Report FDA Received Date05/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Patient Weight68